Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 57, NWS Melbourne, FL

July 4, 1995Okeechobee County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 1995, 3:34 PM EDT for Okeechobee County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jul 4, 1995, 3:34 PM EDT (19:34 UTC)
Expired
Jul 4, 1995, 4:30 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2610 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 041935 RRA
SVRMLB
FLC093-042030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT TUE JUL 4 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  430 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...OKEECHOBEE COUNTY
 
AT 330 PM...A SEVERE THUNDERSTORM WAS JUST EAST OF OKEECHOBEE.
A STORM SPOTTER ALONG HIGHWAY 441 EAST OF OKEECHOBEE REPORTED DIME
SIZE HAIL WITH THE STORM DURING THE PAST FEW MINUTES. THE STORM WAS
DRIFTING WEST AND WILL REACH THE TOWN OF OKEECHOBEE BETWEEN 330 AND
400 PM. OTHER STRONG STORMS WILL REACH FT DRUM BY 400 PM.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE IDNTO AREAS WHERE WATER COVERS THE ROAD.
 
 
GLITTO
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:29 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 4, 2:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT TUE JUL 4 1995

FEW RW/TRW HAVE DEVELOPED SRN FA AND ARE DRIFTING INLAND. BOTH E AND W
COAST SEABREEZES ESTABLISHED ON SAT PIX...MOISTURE STILL LIMITED BUT
COULD BE A COUPLE TRW CONTINUE TO DEVELOP INTO THIS EVENING INLAND
SECTIONS AS THESE BOUNDARIES COME TOGETHER...AND WILL PUT ISOLATED
POPS IN FOR AREA 2 THIS EVE.

RIDGE CONTINUES ACROSS AREA THROUGH A DEEP LAYER INTO THURS. LOW LEVEL
RIDGE AXIS CONTINUES TO DRIFT NWD TO ACROSS N FL BY THURS WITH ELY LOW
LEVEL FLOW KEEPING E COAST AREAS A BIT COOLER THAN INLAND SECTIONS.
MOISTURE REMAINS UNIMPRESSIVE BUT MAY SEE ISOLATED AFTERNOON TRW...
WITH SEABREEZES SETTING IN EARLY NEXT COUPLE OF DAYS BEST CHANCES WILL
BE OVER INTERIOR SECTIONS...WILL PUT AREA 2 SLIGHT CHANCE POPS IN NEXT
TWO AFTERNOONS AND LEAVE COASTAL COUNTIES DRY FOR NOW. FWC/FAN VALUES
IN DECENT AGREEMENT...WILL GENERALLY FOLLOW BUT STAY BELOW FOR 4TH
PERIOD. THANKS FOR COORD TBW.

@1...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE

MCO 73/94/74/93 1212
DAB 72/90/73/90 0111
MLB 73/90/74/90 0111

GLITTO

In the hours before

Special weather statement, Jul 4, 10:48 AM EDT, 4 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-041630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT TUE JUL 4 1995

...ONLY ISOLATED THUNDERSTORMS EXPECTED...MAINLY SOUTHERN SECTIONS...

WITH LIMITED MOISTURE AND SINKING AIR ACROSS THE AREA...MOST AREAS
WILL NOT EXPERIENCE ANY THUNDERSTORMS THIS AFTERNOON. WITH SLIGHTLY
MORE LOW LEVEL MOISTURE TO THE SOUTH...A FEW STORMS MAY DEVELOP AS
AFTERNOON HEATING COMBINES WITH INTERACTIONS BETWEEN THE SEABREEZE AND
LAKE OKEECHOBEE. THE COUNTIES MOST LIKELY TO SEE A FEW STORMS ARE
MARTIN...ST LUCIE AND OKEECHOBEE. ANY STORMS THAT DEVELOP MAY PRODUCE
GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY NRAIN.
IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS QUICKLY.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS AFTERNOON.

GLITTO
Special weather statement, Jul 4, 10:50 AM EDT, 4 hours 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-041630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT TUE JUL 4 1995

...ONLY ISOLATED THUNDERSTORMS EXPECTED...MAINLY SOUTHERN SECTIONS...

WITH LIMITED MOISTURE AND SINKING AIR ACROSS THE AREA...MOST AREAS
WILL NOT EXPERIENCE ANY THUNDERSTORMS THIS AFTERNOON. WITH SLIGHTLY
MORE LOW LEVEL MOISTURE TO THE SOUTH...A FEW STORMS MAY DEVELOP AS
AFTERNOON HEATING COMBINES WITH INTERACTIONS BETWEEN THE SEABREEZE AND
LAKE OKEECHOBEE. THE COUNTIES MOST LIKELY TO SEE A FEW STORMS ARE
MARTIN...ST LUCIE AND OKEECHOBEE. ANY STORMS THAT DEVELOP MAY PRODUCE
GUSTY WINDS...DEADLY CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN.
IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS QUICKLY.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS AFTERNOON.

GLITTO
Special weather statement, Jul 4, 3:31 PM EDT, 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT TUE JUL 4 1995

...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS...

AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE
AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER
INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE...
THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED.
HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT
DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS
AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS
OUTDOORS 8SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE
FIRST SIGN OF THUNDERSTORMS.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS EVENING.

GLITTO
Special weather statement, Jul 4, 3:32 PM EDT, 2 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
332 PM EDT TUE JUL 4 1995

...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS...

AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE
AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER
INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE...
THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED.
HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT
DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS
AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS
OUTDOORS SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE
FIRST SIGN OF THUNDERSTORMS.

MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL
OR OFFSHORE ATLANTIC WATERS THIS EVENING.

GLITTO

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.